Alert archive / Colorado / Tornado Warnings in 2005
Tornado Warning 32, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 25, 2005, 2:43 PM MDT for Larimer County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 2:43 PM MDT (20:43 UTC)
- Expired
- Jul 25, 2005, 3:08 PM MDT
- In force
- 25 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 37 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KBOU 252042 TORBOU COC069-252130- /O.NEW.KBOU.TO.W.0032.050725T2043Z-050725T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DENVER CO 243 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 330 PM MDT * AT 236 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 9 MILES NORTH OF BUCKEYE...OR ABOUT 22 MILES SOUTHWEST OF CHEYENNE. THIS STORM WAS MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCKEYE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 4099 10517 4080 10521 4075 10496 4099 10497 $$
2 follow-up statements
000 WWUS55 KBOU 252101 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 301 PM MDT MON JUL 25 2005 COC069-252130- /O.CON.KBOU.TO.W.0032.000000T0000Z-050725T2130Z/ LARIMER CO- 301 PM MDT MON JUL 25 2005 ...A TORNADO WARNING CONTINUES UNTIL 330 PM MDT FOR NORTHEASTERN LARIMER COUNTY... AT 251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS STORM WAS LOCATED OVER NORTHEASTERN LARIMER COUNTY...OR ABOUT 22 MILES SOUTHWEST OF CHEYENNE. THIS STORM WAS MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS NORTHEAST OF BUCKEYE IN THE WARNED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN DENVER. LAT...LON 4094 10508 4078 10512 4074 10495 4095 10495 $$
000 WWUS55 KBOU 252108 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 308 PM MDT MON JUL 25 2005 COC069-252118- /O.CAN.KBOU.TO.W.0032.000000T0000Z-050725T2130Z/ LARIMER CO- 308 PM MDT MON JUL 25 2005 ...THE TORNADO WARNING FOR NORTHEASTERN LARIMER COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4094 10508 4078 10512 4074 10495 4095 10495 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 25, 3:30 AM MDT, 11 hours 13 minutes earlier.
Area forecast discussion, Jul 25, 3:30 AM MDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 AM MDT MON JUL 25 2005 .SHORT TERM...FAIRLY COMPLEX WEATHER SITUATION TODAY. INITIALLY... AIRMASS WILL BE DRYING THIS MORNING ACROSS THE PLAINS AS DOWNSLOPE NORTHWESTERLY FLOW DEVELOPS BEHIND LEE TROUGH. THEN...A SHARP COLD FRONT WILL MOVE QUICKLY SOUTHWARD ACROSS THE HIGH PLAINS THIS AFTERNOON. FRONT IS MOVING INTO NORTHERN WYOMING EARLY THIS MORNING SO BRINGING IT SOUTH ACROSS THE COLORADO PLAINS THIS AFTERNOON PER THE NAM SEEMS REASONABLE. DEWPOINTS SHOULD JUMP SIGNIFICANTLY WITH FROPA SINCE SOURCE REGION DEWPOINTS ARE NOW IN THE 50S AND LOWER 60S. PRECIPITABLE WATER VALUES EXPECTED TO RISE BACK INTO THE 1.0 TO 1.25 INCH RANGE LATER TODAY AFTER DROPPING THIS MORNING. OTHER PLAYER WILL BE UNSEASONABLY STRONG UPPER LEVEL JET WHICH WILL MOVE ACROSS WYOMING AND THE DAKOTAS. THIS WILL LEAVE NORTHEAST COLORADO IN FAVORABLE RIGHT REAR ENTRANCE REGION OF UPPER JET TONIGHT. Q-G VERTICAL MOTIONS ALSO SHOW SUPPORT FOR MORE WIDESPREAD PRECIPITATION. THE ONLY TROUBLE AREA IS STABILITY PROFILE. THE COLD FRONT WILL PUSH MUCH COOLER BOUNDARY LAYER TEMPS INTO THE FORECAST AREA. WITHOUT ANY HELP FROM ABOVE...THIS WOULD EFFECTIVELY CAP OFF PRECIP DEVELOPMENT. HOWEVER...WITH FORCING FROM ABOVE AND RATHER DEEP UPSLOPE EXPECT AT LEAST ELEVATED CONVECTION WILL GET GOING AND BECOME MORE WIDESPREAD THIS EVENING. WILL BOOST POPS OVER MOST OF THE PLAINS AND FOOTHILLS INTO THE LIKELY CATEGORY. PRECIP IS LIKELY TO LINGER THROUGH THE NIGHT WITH UPSLOPE FLOW AND FORCING. DESPITE LIMITED INSTABILITY BEHIND FRONT...A FEW SEVERE STORMS ARE POSSIBLE WITH STRONG 0-6KM WIND SHEAR INCREASING TO 20-25 M/S. TEMPS STILL QUITE WARM AHEAD OF THE FRONT TODAY. 90F OR BETTER ON THE PLAINS IS REASONABLE WITH PREFRONTAL DOWNSLOPE WARMING. .LONG TERM...MODELS AGREE ON THE TIMING AND STRENGTH OF THE COLD AIR PUSH TUESDAY. MOS TEMP GUIDANCE RUNNING ABOUT THE SAME WITH THE MAX TEMP AT DENVER IN THE UPPER 60S/LOWER 70S. PREVIOUS MOS TEMPS WERE ACTUALLY SEVERAL DEGREES COOLER. ETA/NAM SHOWS A SLOW STEADY FALL IN 700-500MB TEMPS DURING THE DAY TUESDAY WITH THE 700MB TEMP LOWERING TO 6C OVER DENVER BY 00Z/WED. ALL AND ALL...SHOULD FEEL QUITE COOL COMPARED TO THE RECORD HEAT LAST WEEK. MODELS SHOW THE UNSEASONABLY COOL AIR UP AGAINST THE FRONT RANGE PRETTY MUCH THE ENTIRE DAY WITH A NEAR SATURATED SOUNDING UP TO ABOUT 650 MBS WITH THE ONGOING LOW LEVEL UPSLOPE FLOW. HAVE INCREASED CLOUD COVERAGE TO OVERCAST CATEGORY DURING MORNING HOURS OVER AND ALONG THE FRONT RANGE. PATCHY FOG WITH THE LIGHT RAIN A PRETTY GOOD BET IN THIS AREA PRIOR TO THE NOON HOUR. ABOVE THE FRONTAL INVERSION...ATMOSPHERE STILL RELATIVELY WARM AND UNSTABLE ENOUGH TO SUPPORT CONVECTION. SUSPECT WE/LL SEE SCATTERED T-STORMS DVLPG OVER THE FRONT RANGE AND HIGHER FOOTHILLS BY LATE MORNING AND CONTINUING THROUGH EARLY EVENING. T-STORM CHANCES ON THE PLAINS MUCH LOWER...BUT WITH MODEST OROGRAPHIC FORCING...AND MID-LEVEL LIFT PROVIDED BY SHORTWAVE ENERGY PASSING OVER THE AREA DURING THE AFTERNOON...COULD SEE A FEW WEAK STORMS EMBEDDED IN THE SCATTERED LIGHT SHOWERS. TUESDAY NIGHT...SEE LITTLE CHANGE AS COOL NWLY FLOW ALOFT AND ANTICYCLONIC UPSLOPE FLOW KEEPING THE PLAINS AND FOOTHILLS UNDER LOW CLOUD COVER. SHOULD ALSO SCATTERED LIGHT RAIN SHOWERS LINGERING UNTIL AROUND 06Z/WED...BUT AMOUNTS ON THE LOW SIDE. WEDNESDAY AND BEYOND...ATMOSPHERE BEGIN TO WARM AND DRY...SLOW AT FIRST ON WEDNESDAY AS THE UPPER TROUGH MOVES EAST AND WINDS ALOFT SLOWLY RETURNS TO ZONAL FLOW. MOS GUIDANCE GIVES MAX TEMPS AT SITES ON OUR NERN PLAINS IN THE LOWER/MID 80S BY WEDNESDAY...PRETTY IN LINE WITH THE MODEL TEMP FIELDS. THURSDAY THROUGH SUNDAY...UPPER RIDGE BUILDING OVER THE GREAT BASIN MID-WEEK SHIFTS EAST OVER COLORADO. SEE DAYTIME TEMPS RETURNING TO ABOVE NORMAL AND RAIN CHANCES SHRINKING TO NEAR NOTHING BY FRIDAY. && .BOU...NONE. && BARJENBRUCH/BAKER
Hazardous weather outlook, Jul 25, 11:07 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT MON JUL 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FRONT IS PUSHING SOUTHWARD ACROSS THE FORECAST AREA LATE THIS MORNING. DEW POINTS ARE PRETTY HIGH AND THERE IS PLENTY OF MID AND UPPER LEVEL MOISTURE AROUND. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY 1 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT ON THE PLAINS BY 2:30 PM. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL OUT ON THE PLAINS. WITH ALL THE AVAILABLE MOISTURE AROUND...THE MAIN THREAT ACROSS MOST OF THE FORECAST AREA WILL BE HEAVY RAINS CREATING A FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER WEATHER WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY. A RIDGE WILL REBUILD OVER THE ROCKIES FOR WARM AND DRY WEATHER LATE IN THE WEEK WITH ONLY ISOLATED MOUNTAIN THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:57 PM MDT | Tornado Warning | BOU | Morgan | 48 min |
| Jul 25, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 23 min |
| Jul 25, 5:44 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 17 min |
Nearby
Tornado Warnings in Colorado, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.